I had to try several to find the one that worked for me. don't get discourage, there is one out there for you.
when you stop taking, wing yourself slowly, I don't care what doc or prescription says otherwise.
I learned the hard way, I tried to tell my sister, but she had to learn the hard way too. she is now taking two types, some have to do that.
finding the right one will really help you - good luck with prozac.
Sorry to hear you have been having these moods.
Medication can help plateau your moods so that you are then in a position to learn what causes and how to deal with them.
Prozac helps many. There are also many other antidepressants that work totally differently, so if it doesn't work for you the there will still be lots of other options to try.
Remember, you won't start feeling any better for up to 6 weeks- so best to start it ASAP.
Look at it this way- if the Dr prescribed it for a non mental health complain would you question it?
What's the worst that can happen? It doesn't work for you and you need to try something new. That would be better than where you are now.
I took Prozac when my thyroid was totally out of wack and I was having anxiety also. They gave me lorazapam also for the anxiety. I took it for approximately 5 months until the numbers on my thyroid started coming down. I have been off of it for 2 months. I was afraid when I went off, which the doctor did slowly - it took 2 weeks. He cut the dosage in half and then quit. I don't really know what it did for me but I am assuming that it did something. Don't let them start you on a high dosage. They started me on 80 mg and it was too too high. They lowered it to 40 and I stayed on it. The psychiartrist said I should have started on 10 then upped to 20. I think the high dose caused me to feel worse at first until they lowered it. They told me it would take about 5-6 weeks before it would start working. I really didn't feel anything as the anxiety was worse for me and the lorazapam helped me more. I have mood swings now. I will feel great for maybe a week then have a day or two of feeling bad, confused, mentally foggy. I believe this is still my thyroid doing this. I just had a blood test taken today and awaiting the results. My last tsh was 7. If the doctor suggests you take the prozac for a while until your thyroid straightens out, do it. If it helps you to feel better than why not. You will not get addicted to it. You will know when you don't need it anymore or your doctor will. I know how bad it feels to not feel right mentally.
I can't remember exactly what the feelings were. I was going back and forth to a psych clinic at a local hospital for the anxiety symptoms I had. I just remember the first day I took it I felt that I physically felt worse. I think for me it didn't help. I don't really know. I hate to sound so stupid but I wasn't particularly fighting a muddled mind it was anxiety and fear. I think that you have to be compliant with the medicine and take it exactly as they tell you to everyday. I did and I guess it did what it was supposed to do. If you are fighting the mood swings, the prozac puts back into your brain the endorfens (my spelling?) Thats what I believed and I guess it happened as I got better. Don't be afraid of taking it. Everybody that I talked to it helped them. You won't feel anything - it is so gradual and at 5-6 weeks you should know if it is helping. Thats what they told me. What dose do they want to start you on. Yes it is ok to take it on your good days. You must be consistent. You don't sound silly. I think this is so difficult. I don't know how you feel about God but He told me to take the medicines as they would keep me safe. I am not a medicine taker and am very sensitive to most medicines. Knowing that He told me to tak e them made it a lot easier and even when I felt worse I did it anyway and it worked. I am no longer on anything except the levothyroxin.
I hope everything goes good for you. As the other post said, it takes time so hang in there and know it will get better. lol linda
The important thing is not to miss the tablets or stop taking them when you start feeling a bit clearer. The medication will bring you up to a level point and if you stop it will start dipping again if you stop taking them.
I used to call my antidepressants my happy pills. They really made a huge difference. I no longer take anything... but who knows with the current stress! LOL
Don't be afraid to try them.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.